MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. CYCLER DRAIN BAG SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. CYCLER DRAIN BAG SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 026-20226A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: there is a temporal relationship between peritoneal dialysis utilizing the liberty cycler set and the patient event of peritonitis.However, there is no documentation in the complaint file to show a causal relationship between the peritonitis event and the use of the cycler set.Additionally, there is no allegation of a cycler set defect reported for the event.The reported cause of the peritonitis was the patient¿s spouse saving the pd effluent in the drain bag and utilizing it for fluid in the patient¿s treatment.Drained effluent is waste and must be disposed of after treatment.Waste fluid that a peritoneal dialysis (pd) patient takes out after their dwell time should be treated like other body fluids and disposed of in the toilet.Based on the available information and no allegation or evidence of a defect, the liberty cycler set can be excluded as the cause of the patient¿s peritonitis event.
 
Event or Problem Description
On (b)(6) 2024, it was reported that this female peritoneal dialysis (pd) patient had peritonitis.Additional information was obtained through follow-up with the patient¿s peritoneal dialysis registered nurse (pdrn).The patient had a regularly scheduled appointment at the pd clinic for a lab draw on (b)(6) 2024.When the patient arrived, the patient¿s spouse reported the patient had the dry heaves for two days.The pdrn examined the patient and noted fluid in the abdomen.The spouse stated that the patient was experiencing drain alarms for three days and would just disconnect from the treatment prior to completion.The pdrn manually drained the patient and noted the drain bag to be extremely cloudy with lots of fibrin.A pd effluent culture and cell count was obtained.The patient was diagnosed with peritonitis.The nephrologist decided not to initiate antibiotic therapy until the lab results came back due to the patient¿s many drug allergies (unspecified).On (b)(6) 2024, the patient¿s white blood cell (wbc) count was >5,000.The patient was administered intraperitoneal (ip) ceftazidime and vancomycin (dose, frequency, and duration not provided) at the pd clinic under nurse supervision due to the allergy history.The culture resulted positive for coagulase negative staphylococcus (no species listed).The patient¿s antibiotics were adjusted, and the ceftazidime was discontinued.The patient had a repeat cell count and vancomycin trough drawn on (b)(6) 2024.The results are pending.The patient did not require hospitalization.The cause of the peritonitis event is contamination.The contamination was due to the patient¿s spouse saving the patient¿s drain bag from her manual daytime exchange, capping the bag, placing it on the heater tray, and instilling the contents back to the patient during ccpd treatment.No further information was provided.
 
Event or Problem Description
On 04/oct/2024, it was reported that this female peritoneal dialysis (pd) patient had peritonitis.Additional information was obtained through follow-up with the patient¿s peritoneal dialysis registered nurse (pdrn).The patient had a regularly scheduled appointment at the pd clinic for a lab draw on (b)(6) 2024.When the patient arrived, the patient¿s spouse reported the patient had the dry heaves for two days.The pdrn examined the patient and noted fluid in the abdomen.The spouse stated that the patient was experiencing drain alarms for three days and would just disconnect from the treatment prior to completion.The pdrn manually drained the patient and noted the drain bag to be extremely cloudy with lots of fibrins.A pd effluent culture and cell count was obtained.The patient was diagnosed with peritonitis.The nephrologist decided not to initiate antibiotic therapy until the lab results came back due to the patient¿s many drug allergies (unspecified).On (b)(6) 2024, the patient¿s white blood cell (wbc) count was >5,000.The patient was administered intraperitoneal (ip) ceftazidime and vancomycin (dose, frequency, and duration not provided) at the pd clinic under nurse supervision due to the allergy history.The culture resulted positive for coagulase negative staphylococcus (no species listed).The patient¿s antibiotics were adjusted, and the ceftazidime was discontinued.The patient had a repeat cell count and vancomycin trough drawn on (b)(6) 2024.The results are pending.The patient did not require hospitalization.The cause of the peritonitis event is contamination.The contamination was due to the patient¿s spouse saving the patient¿s drain bag from her manual daytime exchange, capping the bag, placing it on the heater tray, and instilling the contents back to the patient during ccpd treatment.No further information was provided.
 
Additional Manufacturer Narrative
Correction.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformance's or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
CYCLER DRAIN BAG SET
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key20439832
Report Number0008030665-2024-00878
Device Sequence Number18211625
Product Code FKX
UDI-Device Identifier00840861102037
UDI-Public00840861102037
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number026-20226A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer10/23/2024
10/31/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date10/23/2024
10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIBERTY SELECT CYCLER.; LIBERTY SELECT CYCLER.; LIBERTY SELECT CYCLER.; PD SOLUTION.; PD SOLUTION.; PD SOLUTION.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale